Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 80, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 26, 2019, 4:55 PM EDT for Lancaster County, Lebanon County, Pennsylvania. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2019, 4:55 PM EDT (20:55 UTC)
- Expired
- May 26, 2019, 5:30 PM EDT
- In force
- 35 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lancaster County, PA, Lebanon County, PA
The radar
The Philadelphia radar (KDIX), 144 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 4:59 PM EDT | TSTM WND DMG | 1 N Brickerville, PA | TREE AND WIRES DOWN ACROSS ROUTE 501 NORTH OF BRICKERVILE. |
| May 26, 5:02 PM EDT | TSTM WND DMG | Clay, PA | TREE DOWN BLOCKING CLAY ROAD NEAR THE MIDDLE CREEK CROSSING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -231 J/kg
- Mixed-layer LCL
- 1274 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
189
WUUS51 KCTP 262055
SVRCTP
PAC071-075-262130-
/O.NEW.KCTP.SV.W.0080.190526T2055Z-190526T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service State College PA
455 PM EDT Sun May 26 2019
The National Weather Service in State College PA has issued a
* Severe Thunderstorm Warning for...
Northeastern Lancaster County in south central Pennsylvania...
Southeastern Lebanon County in south central Pennsylvania...
* Until 530 PM EDT.
* At 455 PM EDT, a severe thunderstorm was located along a line
extending from Myerstown to near Cornwall, moving southeast at 50
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to trees, roofs, and siding.
* Locations impacted include...
Ephrata, Lititz, New Holland, Cornwall, Akron, Myerstown, Leola,
Paradise, Denver, Reamstown, Rothsville, Newmanstown, Lebanon
South, Gap, Adamstown, Avon, Richland, Brickerville, Terre Hill and
Schaefferstown.
This includes The Pennsylvania Turnpike from mile markers 267 to 295.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 4010 7594 4004 7594 3997 7599 3995 7599
3993 7598 3993 7599 4025 7647 4042 7632
4037 7625 4036 7620 4031 7614 4014 7587
TIME...MOT...LOC 2055Z 308DEG 42KT 4037 7629 4024 7642
HAIL...1.00IN
WIND...60MPH
$$
Banghoff2 follow-up statements
959
WWUS51 KCTP 262113
SVSCTP
Severe Weather Statement
National Weather Service State College PA
513 PM EDT Sun May 26 2019
PAC075-262123-
/O.CAN.KCTP.SV.W.0080.000000T0000Z-190526T2130Z/
Lebanon PA-
513 PM EDT Sun May 26 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LEBANON COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 4003 7595 4016 7617 4021 7607 4024 7604
4014 7587 4010 7594 4004 7594
TIME...MOT...LOC 2113Z 312DEG 45KT 4022 7600 4016 7614
$$
PAC071-262130-
/O.CON.KCTP.SV.W.0080.000000T0000Z-190526T2130Z/
Lancaster PA-
513 PM EDT Sun May 26 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHEASTERN LANCASTER COUNTY...
At 513 PM EDT, severe thunderstorms were located along a line
extending from near Adamstown to near Ephrata, moving southeast at 50
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
trees, roofs, and siding.
Locations impacted include...
Ephrata, New Holland, Terre Hill, Churchtown, Bowmansville,
Fivepointville, Blue Ball and Goodville.
This includes The Pennsylvania Turnpike from mile markers 288 to 295.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4003 7595 4016 7617 4021 7607 4024 7604
4014 7587 4010 7594 4004 7594
TIME...MOT...LOC 2113Z 312DEG 45KT 4022 7600 4016 7614
HAIL...1.00IN
WIND...60MPH
$$
DeVoir213
WWUS51 KCTP 262126
SVSCTP
Severe Weather Statement
National Weather Service State College PA
526 PM EDT Sun May 26 2019
PAC071-262135-
/O.EXP.KCTP.SV.W.0080.000000T0000Z-190526T2130Z/
Lancaster PA-
526 PM EDT Sun May 26 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LANCASTER COUNTY
WILL EXPIRE AT 530 PM EDT...
The storms which prompted the warning have weakened below severe
limits, and are exiting the warned area. Therefore, the warning will
be allowed to expire. However gusty winds are still possible with
these thunderstorms.
LAT...LON 4003 7595 4016 7617 4021 7607 4024 7604
4014 7587 4010 7594 4004 7594
TIME...MOT...LOC 2125Z 308DEG 42KT 4014 7587 4008 7601
$$
DeVoirWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 4:08 PM EDT, 47 minutes earlier.
Area forecast discussion, May 26, 4:08 PM EDT, 47 minutes before
Area Forecast Discussion National Weather Service State College PA 408 PM EDT Sun May 26 2019 .SYNOPSIS... Showers and storms this evening will sink south of the area by midnight. Slightly less humid air is expected to work southward over PA on Monday. More showers and thunderstorms will be possible on Tuesday into Thursday, as a complex frontal system moves across the Great Lakes area. && .NEAR TERM /UNTIL 1 AM MONDAY MORNING/... NAM is the best model for the day and maybe the past week. The correctly-forecast storms over the NE will continue to drop SSE thru the late aftn, but likely decrease in intensity as the rain chokes off the CAPE/instability. Additional storms are expected to fire along a boundary running west-east over wrn PA and ern OH. These should drop SE as well. These will be working on the more-clear air which has had time to recover from morning rains. Thus, there is still a threat for heavy rain and gusty wind in the SW, but the temps are pretty cool there, too. Thus, high PoPs will be held for a little while until early this evening (just after dark). && .SHORT TERM /1 AM MONDAY MORNING THROUGH 6 PM MONDAY/... Everything looks to start to dry out overnight as dry air inches southward into the area. Some light rain is still possible through 2 AM but the chance shrinks southward steadily this evening. Fog may form as the high moisture in the low levels and some clearing may match up - until the air starts to dry out. Monday still looking great - with just a few tall cu expected - mainly south of the Turnpike. Maxes recover into the 70s and lower 80s. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... Ridge over SE U.S. with a series of waves sliding over the top (and across PA) through midweek before the ridge breaks down with arrival of a trough/cold front Thu/Fri. For Mon night/early Tue, MCS possible as shortwave slides across the top of a warm front in enhanced westerly flow. Warm front edging in from the west on Tue will keep potential for tstms ongoing, with gusty winds a primary threat. Quite warm on Wed with ongoing threat for showers/tstms in zonal flow. Low center lifts through Thu into Fri with showers/iso tstms continuing. Above normal temps continue next weekend with lessening chance for daily showers as weak frontal boundary remains in the vicinity. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... Storms over IPT and east of UNV will continue to slide SE thru 00Z. But, more storms are expected to fire up along and south of an ill-defined boundary running west-east across wrn PA and OH. While the air is just about clear over SWrn PA right now, the development of the storms is progged by most guidance. All of that potential rain should slide south of the MD border by 02Z or 03Z. Wind gusts could be 30-40KTs in any storms over JST/AOO/UNV. Light rain could move into BFD from the NW this evening, but instability will be waning and will not include TS for the time being. There is a risk for fog as the air cools off and dewpoints are initially high. Low cigs are most likely at JST, and will go with IFR cigs for the second half of the night. Monday looks dry with much lower humidity and only light northerly wind. Isolated showers and storms may return Tuesday afternoon. .Outlook... Tues PM-Thurs...Mainly VFR, although spotty showers/storms are expected each aftn/evening. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Dangelo NEAR TERM...Dangelo SHORT TERM...Dangelo LONG TERM...RXR AVIATION...Dangelo
Hazardous weather outlook, May 26, 4:46 AM EDT, 12 hours 9 minutes before
Hazardous Weather Outlook National Weather Service State College PA 446 AM EDT Sun May 26 2019 PAZ004>006-010>012-017>019-024>028-037-041-042-045-046-049>053- 270900- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Tioga-Northern Lycoming-Sullivan-Southern Clinton- Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia- 446 AM EDT Sun May 26 2019 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A few rounds of showers and potentially strong to severe thunderstorms with gusty winds and hail are possible Tuesday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ033>036-056>059-063>066-270900- Somerset-Bedford-Fulton-Franklin-Perry-Dauphin-Schuylkill-Lebanon- Cumberland-Adams-York-Lancaster- 446 AM EDT Sun May 26 2019 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Severe thunderstorms with damaging winds 60 mph or greater and large hail exceeding 1 inch in diameter are possible this afternoon and evening. Locally heavy rain is also possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A few rounds of showers and potentially strong to severe thunderstorms with gusty winds and hail are possible Tuesday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. Martin
In the hours before
Special weather statement, May 26, 2:45 PM EDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service State College PA
245 PM EDT Sun May 26 2019
PAZ041-042-046-261915-
Southern Lycoming PA-Sullivan PA-Northern Lycoming PA-
245 PM EDT Sun May 26 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF LYCOMING AND SULLIVAN
COUNTIES UNTIL 315 PM EDT...
At 245 PM EDT, Doppler radar indicated a strong thunderstorm near
Ralston, moving southeast at 35 mph.
wind gusts up to 50 mph and Half inch hail are possible.
Locations impacted include...
Ralston, Trout Run, Barbours and Loyalsockville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4140 7665 4123 7685 4145 7720 4155 7704
4155 7696
TIME...MOT...LOC 1845Z 304DEG 29KT 4145 7698
BanghoffSpecial weather statement, May 26, 3:48 PM EDT, 1 hour 7 minutes before
Special Weather Statement National Weather Service State College PA 348 PM EDT Sun May 26 2019 PAZ028-050-052-056-057-262015- Perry PA-Northumberland PA-Juniata PA-Dauphin PA-Snyder PA- 348 PM EDT Sun May 26 2019 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF NORTHUMBERLAND... DAUPHIN...JUNIATA...SNYDER...AND PERRY COUNTIES UNTIL 415 PM EDT... At 347 PM EDT, Doppler radar indicated a strong thunderstorm near Richfield, moving southeast at 50 mph. Wind gusts up to 50 mph are possible. Locations impacted include... Millersburg, Lykens, Elizabethville, Williamstown, Mcalisterville, Port Trevorton, Richfield, New Buffalo, Meiserville, Liverpool, Wiconisco, Halifax, Gratz, Thompsontown, Millerstown, Dalmatia, Berrysburg, Pillow, East Salem and Enders. LAT...LON 4062 7732 4074 7717 4060 7661 4036 7687 TIME...MOT...LOC 1947Z 297DEG 42KT 4062 7711 Banghoff
Special weather statement, May 26, 4:12 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service State College PA
412 PM EDT Sun May 26 2019
PAZ057>059-262045-
Lebanon PA-Dauphin PA-Schuylkill PA-
412 PM EDT Sun May 26 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SCHUYLKILL...DAUPHIN...
AND LEBANON COUNTIES UNTIL 445 PM EDT...
At 412 PM EDT, Doppler radar indicated a strong thunderstorm near
Lykens, moving southeast at 55 mph.
wind gusts up to 50 mph and Pea size hail are possible.
Locations impacted include...
Lebanon, Annville, Cornwall, Myerstown, Pleasant Hill, Millersburg,
Sand Hill, Newmanstown, Lebanon South, Pine Grove, Cleona, Lykens,
Avon, Richland, Elizabethville, Williamstown, Fredericksburg, Tower
City, Schaefferstown and Harper Tavern.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4028 7625 4025 7631 4050 7697 4062 7689
4062 7687 4063 7686 4062 7684 4065 7680
4053 7622 4052 7626 4052 7634 4049 7644
4034 7619
TIME...MOT...LOC 2012Z 296DEG 49KT 4051 7669
BanghoffLocal storm report, May 26, 4:42 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
442 PM EDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL 4 SE FREDERICKSBURG 40.42N 76.37W
05/26/2019 M1.25 INCH LEBANON PA TRAINED SPOTTER
HALF-DOLLAR SIZED HAIL REPORTED SOUTHEAST OF
FREDERICKSBURG.
&&
EVENT NUMBER CTP1901322
EVANEGOSpecial weather statement, May 26, 4:47 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service State College PA
447 PM EDT Sun May 26 2019
PAZ059-066-262130-
Lancaster PA-Lebanon PA-
447 PM EDT Sun May 26 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF LANCASTER AND LEBANON
COUNTIES UNTIL 530 PM EDT...
At 447 PM EDT, Doppler radar indicated a strong thunderstorm over
Lebanon, moving southeast at 55 mph.
wind gusts up to 50 mph and Half inch hail are possible.
Locations impacted include...
Lebanon, Ephrata, Lititz, New Holland, Cornwall, Akron, Denver,
Reamstown, Rothsville, Pleasant Hill, Lebanon South, Cleona,
Adamstown, Brickerville, Terre Hill, Quentin, Churchtown, Timber
Hills, Mount Gretna Heights and Bowmansville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4010 7594 4004 7594 4002 7595 4027 7654
4036 7646 4027 7626 4032 7615 4014 7587
TIME...MOT...LOC 2047Z 294DEG 47KT 4034 7641
BanghoffLocal storm report, May 26, 4:53 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
453 PM EDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM TSTM WND DMG 2 NE LEBANON 40.36N 76.40W
05/26/2019 LEBANON PA FIRE DEPT/RESCUE
WIRES DOWN ON WEAVERTOWN ROAD.
&&
EVENT NUMBER CTP1901323
EVANEGOThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:09 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Potter | 51 min |
| May 25, 8:25 PM EDT | Special Weather Statement | CTP | Cameron | 35 min |
| May 25, 8:31 PM EDT | Special Weather Statement | CTP | Clearfield | 44 min |
| May 25, 8:45 PM EDT | Severe Thunderstorm Warning | CTP | Cambria | 45 min |
| May 25, 8:47 PM EDT | Special Weather Statement | CTP | Tioga | 43 min |
| May 25, 8:57 PM EDT | Special Weather Statement | CTP | Clinton, Lycoming, Potter | 63 min |
| May 25, 9:10 PM EDT | Special Weather Statement | CTP | Somerset | 50 min |
| May 25, 9:27 PM EDT | Special Weather Statement | CTP | Blair | 48 min |
| May 26, 11:07 AM EDT | Special Weather Statement | CTP | Cambria | 38 min |
| May 26, 12:38 PM EDT | Special Weather Statement | CTP | Fulton | 37 min |
| May 26, 12:40 PM EDT | Special Weather Statement | CTP | Mifflin | 35 min |
| May 26, 12:57 PM EDT | Special Weather Statement | CTP | Franklin | 33 min |
| May 26, 1:04 PM EDT | Special Weather Statement | CTP | Snyder | 41 min |
| May 26, 1:23 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Snyder | 22 min |
| May 26, 1:38 PM EDT | Special Weather Statement | CTP | Tioga | 37 min |
| May 26, 1:43 PM EDT | Special Weather Statement | CTP | Dauphin | 32 min |
| May 26, 1:47 PM EDT | Special Weather Statement | CTP | Lycoming | 43 min |
| May 26, 1:59 PM EDT | Special Weather Statement | CTP | Sullivan | 31 min |
| May 26, 2:13 PM EDT | Special Weather Statement | CTP | Lebanon | 47 min |
| May 26, 2:45 PM EDT | Special Weather Statement | CTP | Lycoming | 30 min |
| May 26, 3:48 PM EDT | Special Weather Statement | CTP | Dauphin | 27 min |
| May 26, 4:12 PM EDT | Special Weather Statement | CTP | Lebanon | 33 min |
| May 26, 4:31 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon | 29 min |
| May 26, 4:47 PM EDT | Special Weather Statement | CTP | Lancaster | 43 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.